Alert archive / North Carolina / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood watch at May 18, 2018, 2:41 PM EDT for 25 counties in North Carolina. It took effect at May 18, 2018, 4:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2018, 2:41 PM EDT (18:41 UTC)
- In effect from
- May 18, 2018, 4:00 PM EDT
- Expired
- May 19, 2018, 6:45 PM EDT
- In force
- 27 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- None
All 25 counties
Alamance County, NC, Chatham County, NC, Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Sampson County, NC, Scotland County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 26 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
197 WGUS62 KRAH 181841 FFARAH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Raleigh NC 241 PM EDT Fri May 18 2018 ...FLASH FLOODING POSSIBLE THROUGH SATURDAY EVENING ACROSS SECTIONS OF CENTRAL NORTH CAROLINA... .A series of upper level disturbances will interact with an abundantly moist and unstable atmosphere to trigger and sustain clusters of showers and thunderstorms through Saturday evening. Due to a deep southerly flow overhead, the showers and storms may train repeatedly over the same locations for a few hours, leading to excessive rainfall and the possibility of flash flooding. NCZ007>011-021>028-040>043-075>078-085-086-088-089-191100- /O.NEW.KRAH.FF.A.0002.180518T2000Z-180520T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston- Wilson-Moore-Lee-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Goldsboro, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, Fort Bragg, and Clinton 241 PM EDT Fri May 18 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... The National Weather Service in Raleigh has issued a * Flash Flood Watch for a portion of central North Carolina, including the following counties, Alamance, Chatham, Cumberland, Durham, Edgecombe, Forsyth, Franklin, Granville, Guilford, Halifax, Harnett, Hoke, Johnston, Lee, Moore, Nash, Orange, Person, Sampson, Scotland, Vance, Wake, Warren, Wayne, and Wilson. * Through Saturday evening * Clusters of showers and thunderstorms will move northward across most of central North Carolina through Saturday evening. The greatest concentration of showers and thunderstorms is expected along and east of highway 1, and in vicinity of the Triad. Additional rainfall amounts between one and three inches will occur, with locally heavier amounts possible. * The conditions are favorable for showers and storms with heavy rain to pass over the same areas repeatedly. This will quickly saturate the ground, leading to rapid run off and the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
4 follow-up statements
739 WGUS62 KRAH 190930 FFARAH Flood Watch National Weather Service Raleigh NC 530 AM EDT Sat May 19 2018 ...FLASH FLOODING POSSIBLE THROUGH THIS EVENING ACROSS SECTIONS OF CENTRAL NORTH CAROLINA... .A series of upper level disturbances will interact with a moist and unstable atmosphere to trigger and sustain clusters of showers and thunderstorms today, especially over the eastern Piedmont and Coastal Plain. A deep southerly flow overhead may cause the showers and storms to train repeatedly over the same locations for a few hours, leading to excessive rainfall and the possibility of flash flooding. NCZ007>011-021>028-040>043-075>078-085-086-088-089-191730- /O.CON.KRAH.FF.A.0002.000000T0000Z-180520T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston- Wilson-Moore-Lee-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Goldsboro, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, Fort Bragg, and Clinton 530 AM EDT Sat May 19 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of central North Carolina, including the following areas, Alamance, Chatham, Cumberland, Durham, Edgecombe, Forsyth, Franklin, Granville, Guilford, Halifax, Harnett, Hoke, Johnston, Lee, Moore, Nash, Orange, Person, Sampson, Scotland, Vance, Wake, Warren, Wayne, and Wilson. * Through this evening * Clusters of showers and thunderstorms will move northward across most of central North Carolina through this evening. The greatest concentration of showers and thunderstorms is expected over the eastern Piedmont and Coastal Plain, generally along and east of highway 1. Additional rainfall amounts between one and three inches are expected, with locally heavier amounts possible. * Conditions are favorable for showers and storms with heavy rain to pass over the same areas repeatedly. This would quickly saturate the ground, leading to rapid runoff and the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
090 WGUS62 KRAH 191607 FFARAH Flood Watch National Weather Service Raleigh NC 1207 PM EDT Sat May 19 2018 ...FLASH FLOODING POSSIBLE THROUGH THIS EVENING ACROSS SECTIONS OF CENTRAL NORTH CAROLINA... .A series of upper level disturbances will interact with a moist and unstable atmosphere to trigger and sustain clusters of showers and thunderstorms through this evening, especially over the eastern Piedmont and Coastal Plain. A deep southerly flow overhead may cause the showers and storms to train repeatedly over the same locations for a few hours, leading to excessive rainfall and the possibility of flash flooding. NCZ007>011-021>028-040>043-075>078-085-086-088-089-200400- /O.CON.KRAH.FF.A.0002.000000T0000Z-180520T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston- Wilson-Moore-Lee-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Goldsboro, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, Fort Bragg, and Clinton 1207 PM EDT Sat May 19 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The Flash Flood Watch continues for * A portion of central North Carolina, including the following counties, Alamance, Chatham, Cumberland, Durham, Edgecombe, Forsyth, Franklin, Granville, Guilford, Halifax, Harnett, Hoke, Johnston, Lee, Moore, Nash, Orange, Person, Sampson, Scotland, Vance, Wake, Warren, Wayne, and Wilson. * Until midnight EDT tonight * Clusters of showers and thunderstorms will move northward across most of central North Carolina through this evening. The greatest concentration of showers and thunderstorms is expected over the eastern Piedmont and Coastal Plain, generally along and east of highway 1. Several locations across the eastern Piedmont and Coastal Plain have received between two and three inches of rain since Wednesday morning. Additional rainfall amounts between three-quarters of an inch and two inches are expected, with locally heavier amounts possible. * Conditions are favorable for showers and storms with heavy rain to pass over the same areas repeatedly. This would quickly saturate the ground, leading to rapid runoff and the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
199 WGUS62 KRAH 191943 FFARAH Flood Watch National Weather Service Raleigh NC 343 PM EDT Sat May 19 2018 ...FLASH FLOODING POSSIBLE THROUGH THIS EVENING ACROSS SECTIONS OF CENTRAL NORTH CAROLINA... .A moist and unstable atmosphere will continue to support the development of scattered to numerous showers and thunderstorms through this evening. Since many locations have received between one and two inches of rain since Wednesday, this additional rainfall will quickly run off, possibly causing creeks and streams to spill out of their banks. NCZ024-025-040-041-075>077-085-086-088-192045- /O.CAN.KRAH.FF.A.0002.000000T0000Z-180520T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Orange-Durham-Chatham-Wake-Moore-Lee-Harnett-Scotland-Hoke- Cumberland- Including the cities of Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, and Fort Bragg 343 PM EDT Sat May 19 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for this portion of central North Carolina has been cancelled. The flash flood threat has ended. However, localized flooding of streets or poor drainage areas may still occur with any of the heavier showers and storms through this evening. $$ NCZ007>011-021>023-026>028-042-043-078-089-200400- /O.CON.KRAH.FF.A.0002.000000T0000Z-180520T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Franklin-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Goldsboro, and Clinton 343 PM EDT Sat May 19 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The Flash Flood Watch continues for * A portion of central North Carolina, including the following counties, Alamance, Edgecombe, Forsyth, Franklin, Granville, Guilford, Halifax, Johnston, Nash, Person, Sampson, Vance, Warren, Wayne, and Wilson. * Until midnight EDT tonight * Clusters of showers and thunderstorms with heavy downpours will cross sections of central North Carolina through this evening. The greatest concentration of showers and thunderstorms is expected over the Coastal Plain, generally east of I-95. Another cluster of heavy rain may affect the Triad region. Several locations have received between two and three inches of rain since Wednesday morning. Additional rainfall amounts between three-quarters of an inch and two inches are expected, with locally heavier amounts possible. * Conditions are favorable for showers and storms with heavy rain to pass over the same areas repeatedly. Due to recent heavy rain, the ground is becoming saturated, so this rainfall will quickly run-off, and potentially lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
614 WGUS62 KRAH 192245 FFARAH Flood Watch National Weather Service Raleigh NC 645 PM EDT Sat May 19 2018 ...FLASH FLOOD WATCH IS CANCELLED... NCZ007>011-021>023-026>028-042-043-078-089-192345- /O.CAN.KRAH.FF.A.0002.000000T0000Z-180520T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Franklin-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Goldsboro, and Clinton 645 PM EDT Sat May 19 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch has been cancelled. As the axis of deepest moisture has shifted east of the area, the flash flood threat has ended. However, localized flooding of streets or poor drainage areas may still occur with any of the heavier showers and storms, through this evening. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at May 18, 2:19 PM EDT, 22 minutes earlier.
Area forecast discussion, May 18, 2:19 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 219 PM EDT Fri May 18 2018 .SYNOPSIS... A Bermuda high offshore and an area of low pressure over the TN Valley will maintain a moist southerly flow over central NC through Saturday night. A series of disturbances aloft will trigger periods of showers and thunderstorms through Saturday night, producing locally excessive rainfall. && .NEAR TERM /THROUGH TONIGHT/... As of 1045 AM Friday... 12Z upper air analysis depicts a few features that may help to initiate or support numerous showers/scattered thunderstorms with heavy rain across central NC this afternoon. At 850mb, a very moist air mass is in place with dewpoints 11-13 degrees C. A subtle/weak trough was noted across central SC into southern GA. This feature should aid to focus convective development into the NC Piedmont/Sandhills. In the mid-upper levels, some speed convergence noted over eastern NC with an area of divergence aloft over the same area. The modest forcing at the sfc and aloft coupled with the abundantly moist air mass will support numerous showers and a few storms with locally heavy rain probable. The heavy/locally excessive rain threat appears pretty much everywhere across our forecast area this afternoon-evening, then the focus will shift to areas east of highway 1. A Flash Flood Watch may become necessary for sections of central NC for later today through Saturday. Similar to Thursday, peaks of sun in between the showers/storms may be enough to warm temperatures to around 80-lower 80s this afternoon. If showers/storms become extensive, temperatures in the 70s-near 80 will be common. Tonight, the bulk of the convection across the western-southern Piedmont will gradually diminish with loss of heating. Along and east of highway 1, however, the moisture rich air mass and favorable features to initiate/sustain scattered convection will persist. This will necessitate the need for likely PoPs into the overnight hours across the Sandhills/eastern Piedmont and Coastal Plain. If heavy rains occur this afternoon, the additional heavy rain overnight will lead to rapid run-off, leading to flooding of creeks/streams and low lying areas. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 315 AM Friday... Deep southerly moisture tap up the south Atlantic coast will be directed into central and eastern NC on Saturday, with a plume of PW's > 2 inches initially over the Coastal Plain/I95 corridor. Low level forcing and instability will be relatively weak with shallow mid level lapse rates, but mid and upper level dynamics will be favorable for enhancing existing convection with mid level perturbations and a very favorable entrance region of a 70KT upper jetlet squeezed between the weakening upper short migrating across the Ohio Valley and the Bermuda ridge offshore. Will raise PoPs to 80-90% in the Coastal Plain and not try and get cute with timing given this tropical airmass' lessened reliance on the diurnal cycle. As such, expect that Saturday will be our greatest threat for flooding over the east, especially if we see significant antecedent rainfall today & tonight, given the high potential for training heavy showers. A flash flood watch may need to be considered today to cover a column or two of our eastern counties on Saturday. Highs will be within a degree north or south of 80. The moisture plume will be nudged east Saturday evening by the upper short wave moving across the area, with significant reduction in coverage and rainfall intensity overnight with persistence lows in the mid to upper 60s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 215 PM Friday... ...Unsettled weather is likely to continue through much of the long term period... The upper-air pattern at the beginning of the long term period will feature a well established sub-tropical ridge centered off the Southeast coast with a shearing trough across the southern Appalachians and mid-Atlantic while an upper-level low drifts north across the eastern Gulf of Mexico. The ridge off the Southeast coast shifts east during the work week as the upper low drifts onshore across the northeast Gulf Coast and lingers in the Deep South through mid-week. Broad troughing develops across the Northeast late in the work week producing a weak northwest flow across the Carolinas by Friday as the main westerlies remain well to our north. Elevated amounts of deep layer moisture are forecast to persist across the Carolinas through much of the long term period. A persistent frontal zone across the Virginias potentially drops into the Carolinas toward end of the work week as the upper flow becomes more northwesterly. The result should be a period of scattered, mainly afternoon and evening showers and a few thunderstorms from Sunday through most of the work week. Precipitation chances may trend downward by the end of the work week depending on the position of the front. A large fraction of each day will be dry but with a threat of scattered convection. With a little change in air masses, a good deal of cloudiness and scattered convection, highs will consistently range in the lower to mid 80s with low mainly in the mid to upper 60s. -Blaes && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 205 PM Friday... A moisture rich air mass coupled with a slow moving area of low pressure will contribute to the development/maintenance of scattered to numerous showers and thunderstorms across central NC through Saturday evening. In vicinity of the heavier showers and storms, expect IFR/MVFR visibilities and ceilings. Away from the showers/storms, MVFR/low end VFR ceilings will dominate until 02Z Saturday. After 02Z, ceilings will become widespread MVFR/IFR, persisting into Saturday morning. Numerous showers and scattered storms will slowly diminish this evening in the western Piedmont, but scattered convection with torrential downpours will persist across the Sandhills, Coastal Plain and eastern Piedmont into the overnight. On Saturday, the highest coverage of showers and storms will be roughly along and east of highway 1. Convective coverage expected to be gradually decrease through the period Sunday through Wednesday. There will still be periods of MVFR/IFR ceilings in proximity of the scattered convection, and during the late night/early morning hours. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...MLM LONG TERM...BLAES AVIATION...WSS
Hazardous weather outlook, May 18, 6:12 AM EDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 612 AM EDT Fri May 18 2018 NCZ007>009-021>025-038>041-073>077-083>086-088-191015- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph-Chatham-Wake-Stanly-Montgomery-Moore-Lee-Harnett- Anson-Richmond-Scotland-Hoke-Cumberland- 612 AM EDT Fri May 18 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Localized heavy rain through tonight may produce brief, minor flooding of streets or low-lying areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms are expected to be less numerous on Saturday, but minor flooding would still be possible in urban areas or areas which receive prior significant rain today and tonight. Any river flooding is expected to be no worse than minor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ010-011-026>028-042-043-078-089-191015- Warren-Halifax-Franklin-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- 612 AM EDT Fri May 18 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Heavy rain is expected to become more focused over eastern North Carolina this evening and continue through Saturday morning. Rainfall amounts are expected to range from 2 to 3 inches, with locally higher amounts possible. This rain could produce rapidly-developing flooding on streets and low-lying areas, and particularly in urban areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms will become more scattered by Saturday afternoon, but could still produce urban flooding in areas where recent rainfall has raised stream levels and saturated the ground. River flooding, if it occurs, is expected to be minor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 18, 2:31 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
231 PM EDT FRI MAY 18 2018
NCZ021-022-038-039-073>075-083-084-182000-
Guilford NC-Stanly NC-Richmond NC-Anson NC-Forsyth NC-Randolph NC-
Davidson NC-Moore NC-Montgomery NC-
231 PM EDT FRI MAY 18 2018
...Showers and thunderstorms with very heavy rain will become more
numerous and overspread the western Piedmont including the Triad
area through 400 PM EDT...
At 220 PM EDT, Doppler radar was tracking a large area of showers
with locally heavy rain and some embedded thunderstorms across the
Southern Piedmont that were spreading north at 25 to 30 MPH. The
strongest storms were located near Robbins, Seagrove, and Wadesboro
with additional storms popping up across the area.
Instantaneous rainfall rates in excess of 1.5 inches per hour will
will result in rapid rises on streams and creeks and possibly some
flooding of poor drainage areas or low lying areas.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Albemarle, Rockingham, Wadesboro, Randleman and Troy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in the
accumulation of water on roadways, standing water in low lying
areas, and minor flooding of creeks, streams, and areas of poor
drainage. Drivers are urged to slow down and use extra caution to
avoid hydroplaning, especially in urban areas where prolonged heavy
rain can quickly lead to flooding.
&&
LAT...LON 3550 8030 3552 8018 3572 8033 3574 8046
3583 8049 3589 8037 3608 8052 3614 8044
3626 8045 3624 7954 3551 7954 3515 7961
3507 7957 3504 7946 3499 7957 3482 7962
3481 8032 3519 8028 3516 8044 3519 8051
TIME...MOT...LOC 1822Z 186DEG 31KT 3560 7977
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 2:31 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more | 89 min |
| May 18, 4:06 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 54 min |
| May 18, 5:35 PM EDT | Special Weather Statement | RAH | Orange, Person | 55 min |
| May 18, 6:13 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
Nearby
Flash Flood Watches in North Carolina, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.